Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 13, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Nov 17, 2010, 3:51 AM CST for 7 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 17, 2010, 6:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2010, 3:51 AM CST (09:51 UTC)
- In effect from
- Nov 17, 2010, 6:00 AM CST
- Expired
- Nov 17, 2010, 2:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 123 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3045 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487 WWUS74 KAMA 170951 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 351 AM CST WED NOV 17 2010 OKZ001>003-TXZ001>007-171800- /O.NEW.KAMA.WI.Y.0013.101117T1200Z-101117T2000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS 351 AM CST WED NOV 17 2010 ...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON FOR THE OKLAHOMA PANHANDLE AND THE NORTHWEST AND NORTHERN TEXAS PANHANDLE. * TIMING: WINDS WILL INCREASE FROM NORTHWEST TO SOUTHEAST ACROSS THE PANHANDLES EARLY THIS MORNING...AND REMAIN STRONG THROUGH THE EARLY AFTERNOON. * WINDS: NORTH TO NORTHWEST WINDS WILL REACH SUSTAINED SPEEDS AROUND 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT TODAY...ESPECIALLY ON EAST WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KB
1 follow-up statement
485 WWUS74 KAMA 172003 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 203 PM CST WED NOV 17 2010 OKZ001>003-TXZ001>007-172115- /O.EXP.KAMA.WI.Y.0013.000000T0000Z-101117T2000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS 203 PM CST WED NOV 17 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS: SUSTAINED NORTHERLY WINDS HAVE DECREASED BELOW 35 MPH THIS AFTERNOON...THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ KNS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 16, 11:48 PM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Nov 16, 11:48 PM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1148 PM CST TUE NOV 16 2010 .AVIATION... FOR THE 06Z TAFS...VFR CONDITIONS ARE EXPECTED FOR AT LEAST THE NEXT 24 HOURS AT ALL TAF SITES. THE MAIN CONCERN IS WINDS. NORTHWEST WINDS WILL INCREASE THROUGH 18Z. GUSTS UP TO 30 KTS ARE POSSIBLE BEFORE 12Z...THEN PEAK SOMEWHERE IN THE 30-40 KT RANGE 14-21Z BEFORE QUICKLY DIMINISHING. MAY BE CLOSE TO AIRPORT WEATHER WARNING CRITERIA OF 40 KT GUSTS AT KAMA 14-21Z. BRIEF VFR CEILINGS ARE POSSIBLE AT KGUY 12-21Z...BUT SHOULD BE 3500 FT AGL OR GREATER. MBS && .PREV DISCUSSION... /ISSUED 555 PM CST TUE NOV 16 2010/ /ISSUED 214 PM CST TUE NOV 16 2010/ DISCUSSION... SHORTWAVE TROUGH TO DROP SOUTHEAST ACROSS THE CENTRAL ROCKIES AND CENTRAL PLAINS STATES TONIGHT...AND THE CENTRAL AND SOUTHERN PLAINS STATES ON WEDNESDAY. HIGH LEVEL CLOUDS WILL INCREASE WITH THIS APPROACHING SHORTWAVE TONIGHT. A COLD FRONT WILL PUSH THROUGH THE PANHANDLES LATE TONIGHT AND EARLY WEDNESDAY...BETWEEN 06Z AND 12Z WEDNESDAY. INCREASING NORTHERLY WINDS OF 15 TO 25 KNOTS WITH HIGHER GUSTS ALONG WITH SLIGHTLY BELOW SEASONABLE TEMPS WEDNESDAY. NEAR SEASONABLE TEMPS AND DRY CONDITIONS EXPECTED THURSDAY AS A LEE SIDE SURFACE TROUGH DEVELOPS ACROSS EASTERN CO AND EASTERN NM. DOWNSLOPING SOUTHWESTERLY WINDS WILL COMMENCE THURSDAY WITH THE UPPER FLOW TRANSITIONING FROM NORTHWESTERLY TO ZONAL. WEAK SHORTWAVE TROUGH TRACKS EAST ACROSS THE SOUTHWESTERN STATES AND APPROACHES THE PANHANDLES BY FRIDAY. A WEAK COLD FRONT DROPS SOUTHWARD INTO THE FORECAST AREA ON FRIDAY AND THEN STALLS ACROSS THE WESTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA OR TX SOUTH PLAINS REGION. TEMPS ARE EXPECTED TO REMAIN ABOVE NORMAL FRIDAY THROUGH THE WEEKEND WITH SOUTHWESTERLY FLOW ALOFT IN RESPONSE TO UPPER-LEVEL TROUGH PUSHING SOUTH AND EAST OUT OF THE PACIFIC NORTHWEST. ABOVE NORMAL TEMPS AND CONTINUED DRY CONDITIONS WILL PERSIST THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. SCHNEIDER FIRE WEATHER... A COLD FRONT WILL PUSH THROUGH THE PANHANDLES BY WEDNESDAY MORNING CAUSING INCREASING NORTHERLY WINDS BUT ALSO HIGHER MINIMUM AFTERNOON RELATIVE HUMIDITIES WEDNESDAY. FIRE WEATHER CONDITIONS ARE EXPECTED TO STAY BELOW CRITICAL LEVELS WEDNESDAY. ON THURSDAY...A SURFACE TROUGH OF LOW PRESSURE WILL DEVELOP ALONG THE LEE OF THE ROCKIES ACROSS EASTERN CO AND EASTERN NM. THIS WILL RESULT IN DOWNSLOPING SOUTHWESTERLY WINDS AND MINIMUM AFTERNOON RELATIVE HUMDITIES OF 10 TO 20 PERCENT ACROSS THE WESTERN SECTIONS OF THE FORECAST AREA THURSDAY. THE PRESSURE GRADIENT WILL TIGHTEN UP BY THURSDAY AFTERNOON WITH 20 FOOT WIND SPEEDS AROUND 15 TO 25 MPH WITH HIGHER GUSTS ACROSS THE PANHANDLES. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED. ANOTHER COLD FRONT WILL PUSH SLOWLY INTO THE PANHANDLES ON FRIDAY WITH MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES OF 10 TO 20 MPH ACROSS MUCH OF THE PANHANDLES FRIDAY AFTERNOON. WITH THE COLD FRONT IN THE VICINITY...THE PRESSURE GRADIENT WILL BE RELAXED RESULTING IN 20 FOOT WIND SPEEDS NEAR 10 TO 15 MPH. NEAR ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON FRIDAY. THE FRONTAL BOUNDARY WILL BECOME QUASI-STATIONARY OVER THE WESTERN AND SOUTHERN PANHANDLES OR THE TX SOUTH PLAINS REGION OVER THE WEEKEND. WITH MINIMUM RH VALUES AROUND 10 TO 20 PERCENT SATURDAY AND SUNDAY AFTERNOONS ACROSS MAINLY THE WESTERN AND CENTRAL SECTIONS OF THE FORECAST AREA...WIND SPEEDS OF 10 TO 20 MPH OR LESS WILL RESULT IN FIRE WEATHER CONDITIONS NEAR OR BELOW ELEVATED LEVELS. ANOTHER COLD FRONT SHOULD PUSH SOUTH INTO THE PANHANDLES EARLY NEXT WEEK WITH LIGHT WINDS AND HIGHER RH VALUES AROUND 20 TO 30 PERCENT. FIRE WEATHER CONDITIONS ARE EXPECTED TO STAY BELOW ELEVATED LEVELS. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/16
Hazardous weather outlook, Nov 16, 8:34 PM CST, 7 hours 17 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 834 PM CST TUE NOV 16 2010 OKZ001>003-TXZ001>020-171200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 834 PM CST TUE NOV 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL BE POSSIBLE JUST AFTER MIDNIGHT AS A DRY COLD FRONT MOVES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN... BREEZY NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED THROUGH 6 PM ON WEDNESDAY. BOATERS ARE ADVISED TO EXERCISE CAUTION ON AREA LAKES. ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY THROUGH SUNDAY AS DRY SOUTHWEST WINDS PREVAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MBS
Nearby
Wind Advisories in Texas, 2010Wind Advisories in Oklahoma, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.